|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
Often our treatments can cause dehydration, which causes lower blood pressure, or medicines can lower blood pressure as a side effect.
We had to decrease my mom's blood pressure medicines to make sure her blood pressure wasn't too low. She drank as much as she could comfortably (this can help) and we gave her as much salt on her food as she wanted to help keep her blood pressure up (doesn't really help much, actually!). Also, every time you stand up, you need to make sure he has something to hold on to. Never start walking right away. Always wait for a several seconds, or even a minute or two until you are sure the dizziness has improved, and then start to walk.
Ask the doctors to check his blood pressure sitting, and then soon after
standing to see if he has this drop in blood pressure when he stands.
Reply to this message | Return to Main Message List